×

zbMATH — the first resource for mathematics

Maximal functions on Musielak–Orlicz spaces and generalized Lebesgue spaces. (English) Zbl 1096.46013
It is proved that the uniform boundedness of averaging operators corresponding to families of disjoint cubes is equivalent to the boundedness of the Hardy–Littlewood maximal operator \(M\) on generalized Lebesgue space \(L^{p(\cdot)}(\mathbb R^d)\) with \(1< \operatorname{ess}\inf p\leq \operatorname{ess}\sup p< \infty\). It is also proved that the boundedness of \(M\) is equivalent to the following conditions: (a) \(M_q\) is bounded on \(L^{p(\cdot)}(\mathbb R^d)\) for some \(q> 1\), where \(M_qf=(M(| f| ^q))^{1/q}\); (b) \(M\) is bounded on \(L^{\frac{p(\cdot)}{q}}(\mathbb R^d)\) for some \(q> 1\); (c) \(M\) is bounded on \(L^{p'(\cdot)}(\mathbb R^d)\), where \(\frac{1}{p}+\frac{1}{p'}=1\). Applications concerning Calderon–Zygmund operators and the Korn inequality are also given.

MSC:
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
42B25 Maximal functions, Littlewood-Paley theory
42B20 Singular and oscillatory integrals (Calderón-Zygmund, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Acerbi, E.; Mingione, G., Regularity results for a class of functionals with non-standard growth, Arch. rational mech. anal., 156, 2, 121-140, (2001) · Zbl 0984.49020
[2] Berezhnoi, E.I., Two-weighted estimations for the Hardy-Littlewood maximal function in ideal Banach spaces, Proc. amer. math. soc., 127, 79-87, (1999) · Zbl 0918.42011
[3] D. Cruz-Uribe, A. Fiorenza, C. Neugebauer, The maximal function on variable \(l^p\) spaces, preprint · Zbl 1037.42023
[4] de Guzmán, M., Differentiation of integrals in \(\mathbb{R}^n\), Lecture notes in math., vol. 481, (1975), Springer Berlin, with appendices by Antonio Córdoba, and Robert Fefferman, and two by Roberto Moriyón · Zbl 0327.26010
[5] L. Diening, Theoretical and numerical results for electrorheological fluids, Ph.D. thesis, Univ. Freiburg im Breisgau, Mathematische Fakultät, 2002, 156 p · Zbl 1022.76001
[6] Diening, L., Maximal function on generalized Lebesgue spaces \(L^{p(\cdot)}\), Math. inequal. appl., 7, 2, 245-253, (2004) · Zbl 1071.42014
[7] Diening, L., Riesz potential and Sobolev embeddings of generalized Lebesgue and Sobolev spaces \(L^{p(\cdot)}\) and \(W^{k, p(\cdot)}\), Mathematische nachrichten, 268, 31-43, (2004) · Zbl 1065.46024
[8] Diening, L.; Růzicka, M., Calderón-Zygmund operators on generalized Lebesgue spaces \(L^{p(\cdot)}\) and problems related to fluid dynamics, J. reine angew. math., 563, 197-220, (2003) · Zbl 1072.76071
[9] Diening, L.; Růžička, M., Integral operators on the halspace in generalized Lebesgue spaces \(L^{p(\cdot)}\), part I, J. math. anal. appl., 298, 2, 559-571, (2004) · Zbl 1128.47044
[10] Diening, L.; Růžička, M., Integral operators on the halfspace in generalized Lebesgue spaces \(L^{p(\cdot)}\), part II, J. math. anal. appl., 298, 2, 572-588, (2004) · Zbl 1128.47044
[11] Edmunds, D.E.; Lang, J.; Nekvinda, A., On \(L^{p(x)}\) norms, Proc. roy. soc. London ser. A math. phys. eng. sci., 455, 1981, 219-225, (1999) · Zbl 0953.46018
[12] Edmunds, D.E.; Rákosník, J., Sobolev embeddings with variable exponent, Studia math., 143, 3, 267-293, (2000) · Zbl 0974.46040
[13] D.E. Edmunds, J. Rákosník, Sobolev embeddings with variable exponent, II, Mathematische Nachrichten · Zbl 0974.46040
[14] Fan, X.; Shen, J.; Zhao, D., Sobolev embedding theorems for spaces \(W^{k, p(x)}(\Omega)\), J. math. anal. appl., 262, 2, 749-760, (2001) · Zbl 0995.46023
[15] Fan, X.; Zhao, D., On the spaces \(L^{p(x)}(\Omega)\) and \(W^{m, p(x)}(\Omega)\), J. math. anal. appl., 263, 2, 424-446, (2001) · Zbl 1028.46041
[16] Hudzik, H., The problems of separability, duality, reflexivity and of comparison for generalized Orlicz-Sobolev spaces \(W^k{}_M(\Omega)\), Comment. math. prace mat., 21, 2, 315-324, (1980) · Zbl 0429.46017
[17] Kokilashvili, V.; Krbec, M., Weighted inequalities in Lorentz and Orlicz spaces, (1991), World Scientific Singapore, xii, 233 p · Zbl 0751.46021
[18] T.S. Kopaliani, On some structural poperties of Banach function spaces and boundedness of certain integral operators, preprint · Zbl 1080.47040
[19] Kováčik, O.; Rákosník, J., On spaces \(L^{p(x)}\) and \(W^{k, p(x)}\), Czechoslovak math. J., 41 (116), 4, 592-618, (1991) · Zbl 0784.46029
[20] Krasnosel’skij, M.; Rutitskij, Y., Convex functions and Orlicz spaces, (1961), P. Noordhoff Groningen, The Netherlands, 249 p · Zbl 0095.09103
[21] Marcellini, P., Regularity and existence of solutions of elliptic equations with \(p, q\)-growth conditions, J. differential equations, 90, 1, 1-30, (1991) · Zbl 0724.35043
[22] Musielak, J., Orlicz spaces and modular spaces, (1983), Springer Berlin · Zbl 0557.46020
[23] Musielak, J.; Orlicz, W., On modular spaces, Studia math., 18, 49-65, (1959) · Zbl 0086.08901
[24] Nakano, H., Modulared semi-ordered linear spaces, (1950), Maruzen Co. Ltd. Tokyo · Zbl 0041.23401
[25] Nekvinda, A., Hardy-Littlewood maximal operator on \(L^{p(x)}(\mathbb{R}^n)\), Math. inequal. appl., 7, 2, 255-265, (2004) · Zbl 1059.42016
[26] A. Nekvinda, Private communications, 2003
[27] Orlicz, W., Über konjugierte exponentenfolgen, Stud. math., 3, 200-211, (1931) · JFM 57.0251.02
[28] Pick, L.; Růžička, M., An example of a space \(L^{p(x)}\) on which the Hardy-Littlewood maximal operator is not bounded, Expo. math., 19, 4, 369-371, (2001) · Zbl 1003.42013
[29] Růžička, M., Electrorheological fluids: modeling and mathematical theory, Lecture notes math., vol. 1748, (2000), Springer Berlin · Zbl 0968.76531
[30] Samko, S.G., Density \(C_0{}^\infty(\mathbf{R}^n)\) in the generalized Sobolev spaces \(W^{m, p(x)}(\mathbf{R}^n)\), Dokl. akad. nauk, 369, 4, 451-454, (1999) · Zbl 1052.46028
[31] Stein, E.M., Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Monographs in harmonic analysis, III, (1993), Princeton University Press Princeton, NJ, with the assistance of Timothy S. Murphy · Zbl 0821.42001
[32] Zhikov, V.V., Averaging of functionals of the calculus of variations and elasticity theory, Izv. akad. nauk SSSR ser. mat., 50, 4, 675-710, (1986), 877
[33] Zhikov, V.V., On Lavrentiev’s phenomenon, Russian J. math. phys., 3, 2, 249-269, (1995) · Zbl 0910.49020
[34] Zhikov, V.V., Meyer-type estimates for solving the nonlinear Stokes system, Differentsial’nye uravneniya, 33, 1, 107-114, (1997), 143
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.